Alert archive / Maine / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 7, 2004, 6:22 PM EDT for Aroostook County, Maine. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2004, 6:22 PM EDT (22:22 UTC)
- Expired
- Jun 7, 2004, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 10.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCAR 072222
SVRCAR
MEC003-072300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
621 PM EDT MON JUN 7 2004
THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AROOSTOOK COUNTY IN NORTHERN MAINE
* UNTIL 700 PM EDT
* AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER ALLAGASH. THE
STORM WAS MOVING SOUTHEAST AT 15 MPH.
* SPECIFIC LOCATIONS LIKELY TO BE AFFECTED THROUGH 700 PM EDT...
ALLAGASH... DICKEY...
DEBOULLIE MOUNTAIN...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE
DESTRUCTIVE HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
$$
LAT...LON 4704 6924 4680 6890 4696 6860 4723 6899
HEWITT
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:45 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 7, 2:45 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU MAINE 245 PM EDT MON JUN 7 2004 .SYNOPSIS...A WEAK COLD FRONT WILL MOVE EAST OF THE REGION TONIGHT. A WARM FRONT WILL CROSS MAINE ON TUESDAY AND TRIGGER SOME SHOWERS AND THUNDERSTORMS OVER THE FAR NORTH. A STRONG COLD FRONT WILL COME THROUGH DURING WEDNESDAY AND WEDNESDAY NIGHT ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. THE FRONT WILL BE FOLLOWED BY COOLER AND DRYER WEATHER THURSDAY INTO FRIDAY ASSOCIATED WITH A CANADIAN HIGH PFRESSURE SYSTEM. DISCUSSION... SHORT TERM: (TONIGHT - THU) WEAK COLD FRONT TROUGH STILL W OF THE MAINE AT 18Z. MODELS MOVE FEATURE TO EASTERN MAINE BY 00Z AND THEN FINALLY E OF THE AREA. SCATTERED SHOWERS AND EVEN A COUPLE THUNDERSTORMS NOW WITH FRONT OVER EASTERN QUEBEC. WILL CARRY SOME WIDELY SCATTERED SHOWERS OVER THE N AND MENTION A CHANCE FOR THUNDER. ANY SHOWERS SHOULD BE GONE BY 00Z. WEAK PRESSURE GRADIENT BEHIND TROUGH WILL NOT BE ENOUGH TO GET RID OF MARINE LAYER COMPLETELY OVER THE DOWNEAST...SO EXPECT LOW CLOUDS/FOG TO RETURN. 12Z NWP STILL AGRESSIVELY BUILDING AN UPPER RIDGE OVER THE EASTERN US ON TUE. THIS WILL ALLOW A WARM FRONT TO CROSS MAINE USHERING IN A WARM/HUMID AIRMASS BY AFTERNOON. LOOKS LIKE SOME SHOWERS/THUDNERSTORMS WILL DEVELOP OVER THE FAR N TUE AFTERNOON WITH WARM FRONT AS A VORT MAX RIDES OVER FRONTAL BOUNDARY TO PROVIDE ADDITIONALL LIFT. SHOWERS TO CONTINUE INTO TUE EVE BUT SHOULD END BY MIDNIGHT. ANOTHER COLD FRONT IS STILL ON SCHEDULE FOR WED. ETA/GFS SIMILIAR WITH TIMING WITH FROPA OVER THE N 12Z-18Z AND OVER THE DOWNEAST 18Z-00Z. GFS IS MORE MOIST AND GENERATES CONSIDERABLE RAINFALL WITH FROPA. ETA SUGGESTS A DRY FROPA. WOULD BE QUITE UNUSUAL FOR A DRY FROPA THIS TIME OF YEAR WITH DEWPOINTS IN THE 60S SO EXPECT AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS. BOTH ETA/GFS CAPES SIMILAR TOPPING OUT BETWEEN 1000-1400J. COULD SEE SOME SEVERE STORMS...ESPECIALLY OVER DOWNEAST WHERE TEMPERATURES WILLL WARM WELL INTO THE 80S PRIOR TO FROPA. EXPECT CLEARING AND COOLER TEMPERATURES WED NIGHT AND THU AS CANADIAN HIGH PRESSRUE BUILDS IN. USED ADJUSTED ETA TO POPULATE MAX/MIN TEMPERATURE GRIDS. WENT A FEW DEGREES LOWER FAR N ON TUE AS EXPECT CLOUDS/SHOWERS TO HOLD HIGHS BELOW 80. WENT A COUPLE DEGREES HIGHER THAN ETA OVER THE DOWNEAST ON THU WITH DOWNSLOPE COMPONENT AHEAD ADVANCING SURFACE COLD FRONT. LONG TERM: (THU NIGHT - MON) CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS NEW ENGLAND THURSDAY NIGHT THROUGH FRIDAY NIGHT. CENTER OF HIGH WILL MOVE ACROSS MAINE ON SATURDAY AS STEEP UPPER RIDGE BUILDS OVER THE NORTHEAST. UPPER RIDGE MOVES EAST OF THE REGION SAT NIGHT IN RESPONSE TO SHORTWAVE TROUGH MOVING ACROSS THE GREAT LAKES. THIS UPPER TROUGH TO MOVE ACROSS NEW ENGLAND SUNDAY WITH ASSOCIATED COLD FRONT CROSSING THE STATE DURING THE DAY. HIGH PRESSURE THEN RIDGES BACK ACROSS NEW ENGLAND ON MONDAY. BASICALLY USED ENSEMBLE MOS FOR TEMPERATURES WITH ADJ GFS FOR WINDS. MARINE:EXPECT WINDS/SEAS TO REMAIN BELOW SMALL CRAFT LEVELS THROUGH TUE NIGHT. SEAS MAY INCREASE TO SMALL CRAFT RANGE WED AFTERNOON AS SW FLOW INCREASES AHEAD OF APPROACHING COLD FRONT. PRIMARILY USED GFS/ADJ GFS FOR WINDS AND WNAWAVE FOR SEAS FOR THE EXTENDED MARINE GRIDS. WITH HIGH PRESSURE IN CONTROL EXPECT WINDS AND SEAS TO REMAIN BELOW SCA LEVELS THOROUGH THE EXTENDED PERIOD. AVIATION: AS A WEAK COLD FRONT CROSSES THE STATE THIS AFTERNOON... DRIER AIR WILL IMPROVE CONDITIONS TO VFR AT NORTHERN TAF SITES BETWEEN 21 AND 00Z. MAY HAVE SOME PATCHY FOG ACROSS THE NORTH LATE TONIGHT BUT EXPECT NORTHERN TAF SITES TO REMAIN GENERALLY VFR. IFR STRATUS TO LIFT TEMPORARILY AT KBGR LATE THIS AFTERNOON BUT AFTER SUNSET...AS LOWER LEVELS COOL...STRATUS WILL REFORM WITH CIGS AND VSBY LOWERING TO LOW IFR. .CAR...NONE. SHORT TERM: GABRIC LONG TERM: FOSTER AVIATION: NORTON
Hazardous weather outlook, Jun 7, 5:00 AM EDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 500 AM EDT MON JUN 7 2004 MEZ001>006-010-011-015>017-029>032-080900- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...CARIBOU... CHERRYFIELD...CLAYTON LAKE...DANFORTH...DEBOULLIE MOUNTAIN... DEXTER...DOVER-FOXCROFT...EAGLE LAKE...EASTPORT...ELLSWORTH... ESTCOURT STATION...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...MACHIAS... MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...OLD TOWN... PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...SAINT PAMPHILE... VAN BUREN AND VANCEBORO 500 AM EDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A STRONG COLD FRONT MOVING SOUTHEAST FROM QUEBEC PROVINCE INTO A VERY WARM AND HUMID AIRMASS ACROSS NORTHERN AND EASTERN MAINE WILL RESULT IN SHOWERS AND THUNDERSTORMS DURING WEDNESDAY INTO WEDNESDAY NIGHT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WINDS. PLEASE REFER TO SPCS DAY THREE CONVECTIVE OUTLOOK / SWODY3 / FOR DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FITZSIMMONS
In the hours before
Special weather statement, Jun 7, 3:34 PM EDT, 2 hours 48 minutes before
MEZ001-072030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
334 PM EDT MON JUN 7 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 330 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 33 MILES NORTHWEST OF MADAWASKA. THE STORM WAS MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 430 PM EDT INCLUDE...
MADAWASKA...FRENCHVILLE AND GRAND ISLE.
THIS STORM HAS THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4764 6943 4713 6819 4743 6794 4794 6910
GABRIC
NNNNSpecial weather statement, Jun 7, 6:01 PM EDT, 21 minutes before
MEZ001-002-072300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
601 PM EDT MON JUN 7 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 551 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 5 MILES NORTHEAST OF DICKEY. THE STORM WAS
MOVING SOUTHEAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 700 PM EDT INCLUDE...
DICKEY... ALLAGASH...
DEBOULLIE MOUNTAIN...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4723 6937 4667 6874 4684 6836 4737 6908
HEWITT
NNNNNearby
Severe Thunderstorm Warnings in Maine, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.